How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Charogat Your Own Question
Dr. Charogat
Dr. Charogat, Doctor
Category: Medical
Satisfied Customers: 1803
Experience:  Licensed in both NYS and NJ with experience in surgery and medicine.
16403115
Type Your Medical Question Here...
Dr. Charogat is online now

I have been taking one tablet 10 mg Omeprazole for a couple

Resolved Question:

I have been taking one tablet 10 mg Omeprazole for a couple of years but recently my heartburn has worsened. What do you recommend?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Charogat replied 3 years ago.
Dr. Charogat :

Hi, and thank you for coming to JustAnswer.com with your question.

Dr. Charogat :

Can you tell me what medical problems you have?

Dr. Charogat :

What medications do you take?

Dr. Charogat :

For how long has it been getting worse?

Dr. Charogat :

Is it worse after you eat? After you exert yourself? After exercise? When laying down etc?

Dr. Charogat :

Does anything make it better or worse?

Customer: replied 3 years ago.
Worse when bending and laying down. I take escitolopram for clinical depression, 75mg aspirin and statin (simivistatin 40 mg one a day) plus the 10 mg Omeprazole one a day. I do find the heartburn also occurs if I get stressed.
Expert:  Dr. Charogat replied 3 years ago.
Your doctor MIGHT want you to increase your dose. Usually the starting dose for omeprazole is 20mg so I'm not sure why your doctor started you on 10. Some of your other medications can cause abdominal pain but not heart burn.
The aspirin is something else that the doctor needs to investigate. Aspirin can cause erosion in the stomach. (The benefit of aspirin is usually much much more than the risk, but if you are having abdominal pain then it would be important to make sure that the aspirin is not contributing to that - which could lead to dangerous stomach bleeding.)

Basically, I think you should speak to your doctor, tell him that your symptoms are increasing and you are wondering if maybe you should increase your dose of omeprazole. At the same time tell him that you are wondering if the risk of taking aspirin if you have something going on in your stomach is something you have to wory about. There are other blood thinning medications available, but they are much much much more expensive than aspirin.

Please let me know what other questions or clarification you need.

G-d Bless
Dr. Charogat and other Medical Specialists are ready to help you